I am a male / 43 years old. I've been very sick (stomach pain), nausea w/ dry heves and very tired. For the past 6 months, I've been under a great deal stress and suffering a great deal of anxiety. (I believe I contracted a "disease"..... but multiple tests for every disease under the sun has has proved NEGATIVE.)
Back in September 2004, blood tests showed:
TSH - 2.78
Free T4 - 1.15
Free T4 Index - 2.7
About a month ago, I started developing very dry hands (particularly after weight training). My hands turn very red and dry w/ skin drying / cracking around the palms. My throat, mouth and eyes are very dry. I also start getting nauseous after 30 mins of weight training. Now, I stay home and try to avoid people. The slightest confrontation either at work or in my home makes me nausous. During a friendly game of chess w/ my neighbor, my nerves kicked in and I began to get nauseous. Sex drive is nil.
I am awaiting results of more blood testing (adrenal / cortisone level testing) by my Endocrinologist. Also, being tested for Hemochromatitis. My liver enzymes are elevated: ALT 82 / AST 38. Iron levels are 235. I also suffer gastritis (endoscopy performed in September 2004) -- no ulcers.
During this summer, I was also given EXTENSIVE antibotic treatment (injectable ceftriaxone - 7 days straight) to treat a disease I did not have. I convinced my doc he had to treat me. I'm worried I may have screwed up my immune system and / or thyroids. My obsession and fear of having contracted a disease may have made things worse.
Question: If I have a hypothyroid condition (TSH at 2.78 is HIGH).... what drugs will I have to take and how often? What effect will they have on my "fatty" liver? What's my long term prognosis / life expectancy?
Not sure about the thyroid part, but you mention you have a reaction after weight training. Is there any kind of powder on the bars when you are using them or even latex? Perhaps you are having an allergic reaction.
I would also recommend a really good probiotic to counteract the heavy antibiotics you were given.
If you have a thyroid problem you would take meds daily. There are many options on the type of meds, natural and synthetic, the natural meds are...Armour, Nature Throid, Westhroid, all are dessicated pig glands, all have both T4 and T3. Some of the synthetic hormones are Thyrolar (T4 and T3) Unithroid (T4 only) Synthroid (T4 only) Levoxyl (T4 only) Levrothroid (T4 only) and there is also the T3 only called Cytomel.
T4 is converted to T3 in your liver, so I'm not sure what problems this may cause your "fatty" liver and a lot may depend on the meds chosen.
People on thyroid meds, who are on the right doses and keep their levels optimal have a good long life. Problems can set in if your dr doesn't know how to correctly treat a thyroid disorder and over or under medicates you (under medication happens more often than over).
If you could post the ranges to those lab results it would be a big help. But you are correct, your TSH is high since the AACE guidelines indicates that anything over 2.5 with symtpoms is suspect for a thyroid problem and most people with no thyroid problem have a TSH closer to or below 1
What are the lab ranges for those tests? Have you had your adrenal glands checked? They sit on the liver. If they're not functioning properly, that can be the cause of your anxiety and nausea and a host of other symptoms.
Sorry. Have to correct myself on this one. The adrenal glands sit on the kidneys, not the liver. Blame it on the brain fog........
Live, Love, Laugh.
Last edited by LuvMyLilDoggie; 01-23-2005 at 08:07 PM.